Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online
Ask a Urologist   »  

Could Premarin vaginal cream and Estradiol-Norethindrone intake result in elevated ALT levels?

DOCTOR OF THE MONTH - Mar 2015
Mar 2015
User rating for this question
Excellent
Answered by

OBGYN, Maternal and Fetal Medicine
Practicing since : 2009
Answered : 4880 Questions
Question
I am currently on Premarin vaginal cream for treatment of reoccuring UTI's. I am also on a Estradiol/Norethindrone tablet for treatment of hot flashes. My question is could this result in an elevated ALT's (42) ?
Fri, 25 May 2018 in Urinary and Bladder Problems
 
 
Answered by Dr. Deepti Verma 1 hour later
Brief Answer:
Due to estrogen

Detailed Answer:
Hi dear,
I have gone through your question and understand the concerns.
Premarin and estradiol are both estrogen hormone.
Estrogen is known to increase the liver enzyme levels of ALT and AST.
Other causes like jaundice due to infection and hepatitis should be ruled out if any symptoms are there.
Hope you found the answer helpful.
Regards
Dr Deepti Verma
OBGYN
Above answer was peer-reviewed by
 
Follow-up: Could Premarin vaginal cream and Estradiol-Norethindrone intake result in elevated ALT levels? 22 hours later
If hepatitis can be ruled out, which I believe I do not have and I am not jaundiced would you recommend stopping my estrogen medication. Because my labs were normal last year when I was only on estradiol. I just started taking Premarin in July of this year.
 
 
Answered by Dr. Deepti Verma 14 hours later
Brief Answer:
Stop estrogen

Detailed Answer:
Hi dear,
I will suggest you to repeat the LFT after one month.
If still increasing, then you should stop the estrogen, both the tablet and the cream.
Regards
Dr Deepti Verma
Above answer was peer-reviewed by
 
Follow-up: Could Premarin vaginal cream and Estradiol-Norethindrone intake result in elevated ALT levels? 2 hours later
Thank you. Will do. I will followup with my family practitioner
 
 
Answered by Dr. Deepti Verma 8 hours later
Brief Answer:
Happy to help

Detailed Answer:
Hi dear, I am happy to have helped you.
You can get back to me for further queries by asking a direct question to me on this site.
Regards
Dr Deepti Verma
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor